MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Remission after MDS

Home forums Patient Message Board Remission after MDS

Tagged: ,

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #50188
    Cheyenne Perez
    Participant

    Hi everyone, I was diagnosed with MDS at 16 currently 7 years later I am in remission. I received a weeks worth of chemotherapy and a. Bone marrow transplant to which I developed GVHD. I have a question concerning weight gain/losing muscle mass and shape of body. I was a highschool athlete before being diagnosed and currently I am not pleased with my body not only for appareance but functionality. Does anyone know if developing GVHD of the skin or after having chemotherapy does it become hard to gain weight at a steady pace? I seem to gain but only in my stomach region and I know I should be working out but I also was curious. If this is a common thing.

    #50209
    mdsfound
    Moderator

    Hi Cheyenne, I am sorry to hear what you are experiencing. Chronic GVHD can occur at any point after transplant and commonly occurs in the skin, GI tract, lung and liver. Skin GVHD usually manifests as a rash, tightening of the skin and hyper or hypo pigmentation. This does not seem to be the case for you. I believe it is very common to loss muscle mass with the treatment that has been received in the past and it is very important to remain active and do weight bearing exercises when able. If GVHD is present in the GI tract, it could be difficult to gain weight. I would highly suggest to follow up with your bone marrow transplant team to make sure there is no GVHD or other cause for these symptoms. I hope this information helps.

    #50243
    Cheyenne Perez
    Participant

    Thank you so much for your reply!

Viewing 3 posts - 1 through 3 (of 3 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert